MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1450261
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected results were obtained from vitros calcium (ca) slide lot 0359-0685-5671 from a single level of non-thermofisher mas omnicore (mas) controls, lot ocr2608 tested on a vitros 5600 integrated system.The investigation did not determine the assignable cause of the event.An ortho field application specialist observed the customer was using improper fluid and reagent handling protocols prior during the timeframe of the event; therefore, improper reagent and fluid handling protocol cannot be ruled out as contributing to the event.The customer was reconstituting calibrators with 3 ml of diluent using a 1 ml pipette where 1 ml of diluent was aspirated/dispensed three times, which is not good laboratory practice.The ortho fas referred the customer to the calibrator kit 1 instructions for use, that states a 3 ml volumetric pipette should be used to reconstitute the calibrators.In addition, the customer was not changing the dropper tip with each new quality control vial in use, for all three levels.Proper protocol is to use a new dropper tip with each new vial of control used.The ortho fas stated the dropper tips in use had visible staining and dried quality control material on the tips.Historical vitros ca lot 0359-0685-5671 quality control results were imprecise, indicating that this lot was not performing as expected leading up to the event.However, a performance issue with vitros ca slide lot 0359-0685-5671 did not likely contribute to the event as the vitros altv and uric assays were also affected and it is unlikely there were performance issue with three different vitros microslide assays.Additionally, continual tracking and trending did not indicate a systemic performance issue with vitros ca lot 0359-0685-5671.No diagnostic within-run precision testing to assess the performance the vitros 5600 integrated system was performed, however, since historical quality control results were acceptable, it is not likely an instrument related performance issue contributed to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected results were obtained from vitros calcium (ca) slide lot 0359-0685-5671 from a single level of non-thermofisher mas omnicore (mas) controls, lot ocr2608 tested on a vitros 5600 integrated system.Mas level 3 vitros ca results of 9.49, 9.44, 9.44, 9.69, 9.39 and 6.14 mg/dl vs.The expected result of 12.20 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros ca results were obtained from a non-patient quality control fluid.There was no allegation of harm as a result of this event.This report is number six of six mdrs for this event.Six 3500a forms are being submitted for this event as six devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 608996.

Brand Name
VITROS CHEMISTRY PRODUCTS CA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21468322
Report Number1319809-2025-00019
Device Sequence Number8658895
Product Code CJY
UDI-Device Identifier10758750009114
UDI-Public(01)10758750009114(17)260201(11)240826(10)035906855671
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue Number1450261
Device Lot Number0359-0685-5671
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown